Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 19, 2011, 5:55 PM EDT for Ontario County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 5:55 PM EDT (21:55 UTC)
- Expired
- Aug 19, 2011, 7:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
County Ontario County, NY
The radar
The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
492 WWUS81 KBUF 192155 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 555 PM EDT FRI AUG 19 2011 NYZ014-192300- ONTARIO NY- 555 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL ONTARIO COUNTY... * AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR CANANDAIGUA...AND MOVING SOUTHEAST AT JUST 10 MPH. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4288 7700 4277 7730 4291 7745 4296 7725 $$ RSH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:30 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 19, 3:30 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EDT FRI AUG 19 2011 .SYNOPSIS... WEAK HIGH PRESSURE WILL MOVE FROM THE LOWER GREAT LAKES REGION INTO PENNSYLVANIA SATURDAY. A COLD FRONT WILL THEN DROP INTO THE REGION SATURDAY NIGHT AND MOVE THROUGH WESTERN AND CENTRAL NEW YORK ON SUNDAY. HIGH PRESSURE WILL RETURN EARLY NEXT WEEK WITH GENERALLY DRY WEATHER THROUGH WEDNESDAY. && .NEAR TERM /THROUGH SATURDAY/... WEAK HIGH PRESSURE IS OVER THE LOWER GREAT LAKES REGION WITH A WEAK TROUGH OVER NY...THE LATTER OF WHICH IS ASSOCIATED WITH A WEAK UPPER LEVEL TROUGH. TWO SHORTWAVES ARE MOVING EASTWARD ACROSS THE REGION...ONE IS OVER THE FINGER LAKES REGION...WHILE ANOTHER IS MOVING INTO WESTERN NY THIS AFTERNOON. FROM A MESOSCALE PERSPECTIVE...SEVERAL LAKE BREEZE BOUNDARIES WILL CONTINUE TO PRODUCE LOCAL AREAS OF WEAK LOW LEVEL CONVERGENT FLOW. SATELLITE INDICATIONS...LOWERING CAPE PER RUC ANALYSIS...AND LOWER DEWPOINTS...AT LEAST IN WESTERN NY...LEAD TO A LOWER THREAT FOR CONTINUED OR RENEWED CONVECTIVE DEVELOPMENT LATE THIS AFTERNOON IN THE WEST DESPITE THE SHORTWAVE...WHILE EXISTING STORMS OVER THE SOUTHERN TIER AND WESTERN FINGER LAKES REGION WILL CONTINUE TO SLOWLY WORK THEIR WAY OUT OF THE REGION LATE THIS AFTERNOON. FOR TONIGHT...NO WEATHER IS EXPECTED ONCE ANY LEFTOVER CONVECTION DIES OUT AS HIGH PRESSURE INCHES CLOSER TO THE STATE. PATCHY VALLEY FOG HOWEVER SHOULD ONCE AGAIN FORM IN TYPICAL SOUTHERN TIER LOCATIONS. FOR SATURDAY...A NICE DAY IS EXPECTED UNDER WEAK HIGH PRESSURE WITH MUCH LESS INSTABILITY WHEN COMPARED TO THE END OF THIS WEEK. THIS SHOULD KEEP WESTERN AND CENTRAL NY DRY. MID LEVEL CLOUDS AND SLIGHTLY LOWER DEWPOINTS NEAR THE SURFACE SHOULD PREVENT ANY CONVECTIVE DEVELOPMENT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... ON THE SYNOPTIC SCALE...THIS PERIOD WILL FEATURE A SHARP UPPER TROUGH DIGGING SOUTHEAST ACROSS EASTERN CANADA AND THE NORTHEASTERN STATES. IN ADVANCE OF THIS TROUGH...A SURFACE LOW WILL DEVELOP ACROSS THE OHIO VALLEY SATURDAY NIGHT...BEFORE LIFTING ACROSS THE LOWER GREAT LAKES AND SAINT LAWRENCE VALLEY SUNDAY AND SUNDAY NIGHT. THIS FEATURE WILL SWING A FAIRLY STRONG COLD FRONT THROUGH THE AREA SUNDAY...WITH COOLER AND DRIER AIR THEN FOLLOWING FOR THE BALANCE OF THE PERIOD. LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...SATURDAY NIGHT SHOULD START OUT MAINLY DRY...WITH ANY INITIAL WARM ADVECTION-DRIVEN CONVECTION ASSOCIATED WITH THE DEVELOPING LOW LIKELY REMAINING A LITTLE TO OUR NORTH AND WEST...POSSIBLY SKIRTING THE SAINT LAWRENCE VALLEY EARLY ON. CONVECTIVE CHANCES WILL THEN BE ON A GRADUAL INCREASE AS THE NIGHT PROGRESSES AND THE AFOREMENTIONED SURFACE LOW DEVELOPS TO OUR SOUTH AND WEST. THE 12Z SHORT TERM GUIDANCE REMAINS A BIT AT ODDS AS TO HOW FAST PRECIP DEVELOPS INTO THE CWA...WITH THE NAM KEEPING THE BULK OF ANY CONVECTION TO OUR NORTH AND WEST THROUGH 12Z SUNDAY...THE GFS MUCH MORE AGGRESSIVE AT SPREADING AN INITIAL SWATH OF PREFRONTAL SHOWERS/STORMS INTO THE AREA...AND THE 12Z ECMWF LYING SOMEWHERE IN THE MIDDLE. GIVEN THE MODEL DISCREPANCIES...AT THIS POINT FEEL IT BEST TO JUST INDICATE A GRADUAL INCREASE TO CHANCE RANGE POPS WITH TIME...WITH THE HIGHEST VALUES RESERVED FOR OUR NORTHWESTERN PERIPHERY LATER IN THE NIGHT. THE HIGHEST PROBABILITIES FOR SHOWERS AND STORMS STILL LOOKS TO COME ON SUNDAY...WHEN THE COLD FRONT WILL PASS THROUGH OUR AREA IN TANDEM WITH A SWATH OF FAIRLY MOIST/UNSTABLE AIR AS PWAT VALUES CLIMB INTO THE 1.50-1.75 INCH RANGE...AND SBCAPES RISE TO BETWEEN 500-1000 J/KG. WITH LOW LEVEL CONVERGENCE/LIFT ALONG THE FRONT LOOKING TO BE FAIRLY IMPRESSIVE...AND ADDITIONAL UPPER SUPPORT COMING IN THE FORM OF HEIGHT FALLS AND A BROADLY DIFFLUENT FLOW ALOFT...IT NOW APPEARS THAT A PERIOD OF SHOWERS AND THUNDERSTORMS APPEARS FAIRLY LIKELY SUNDAY...BEGINNING IN THE MORNING IN THE WEST...THEN REACHING OUR EASTERN ZONES BY EARLY AFTERNOON. HAVE THEREFORE RAISED POPS INTO THE LOW LIKELY RANGE FOR SUNDAY. AT THIS POINT...QPF CONSENSUS FROM THE MODELS AND HPC SUGGESTS THE POTENTIAL FOR BASIN-WIDE AVERAGE RAINFALL AMOUNTS OF AROUND A HALF INCH...THOUGH LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE WITHIN ANY STRONGER CONVECTION. DURING SUNDAY NIGHT...THE SURFACE LOW WILL LIFT OUT FROM THE SAINT LAWRENCE VALLEY INTO CENTRAL QUEBEC...WITH ITS TRAILING COLD FRONT PUSHING FROM CENTRAL NEW YORK TO THE NEW ENGLAND COAST. OUR EASTERN ZONES WILL STILL LIKELY SEE SOME CONVECTION ONGOING ALONG/NEAR THE DEPARTING FRONT EARLY IN THE EVENING...WITH STRONG DRY SLOTTING BEHIND THE FRONT OTHERWISE LEADING TO DIMINISHING SHOWER CHANCES FROM WEST TO EAST DURING THE NIGHT. ON MONDAY...OUR AREA WILL BE FIRMLY UNDER THE INFLUENCE OF THE UPPER TROUGH/COOL POOL ALOFT...WITH A FAIRLY STRONG EMBEDDED SHORTWAVE TROUGH PROGGED TO PASS ACROSS THE AREA. AT THE LOW LEVELS...A COOL CYCLONIC FLOW WILL PERSIST THROUGH THE MORNING...BEFORE GRADUALLY TRENDING MORE ANTICYCLONIC DURING THE AFTERNOON AS LOW LEVEL RIDGING BUILDS NORTHEAST FROM THE OHIO VALLEY. OVERALL PATTERN RECOGNITION WOULD SUGGEST AT LEAST A LOW CHANCE OF SOME SHOWERS GIVEN THE DEEP COOL CYCLONIC FLOW...AND THE 12Z NAM/ECMWF BOTH REFLECT THIS BY PAINTING SOME FAIRLY WIDESPREAD LIGHT QPF ACROSS THE AREA...WHILE THE 12Z GFS ALSO DOES THIS...ALBEIT TO A LESSER AREAL EXTENT. WITH ALL OF THIS IN MIND...HAVE OPTED TO REINSERT SOME LOW CHANCE POPS FOR MONDAY...WITH A PARTLY SUNNY AND COOLER DAY EXPECTED OUTSIDE OF ANY SHOWER CHANCES...WHICH SHOULD END FAIRLY QUICKLY WITH THE LOSS OF HEATING AND INCREASING RIDGING MONDAY NIGHT. WITH REGARD TO TEMPS AND HUMIDITY LEVELS...THESE WILL START OFF A BIT ABOVE NORMAL IN ADVANCE OF SUNDAY'S LOW PRESSURE SYSTEM...THEN WILL FALL TO A BIT BELOW NORMAL FOLLOWING THE PASSAGE OF THE COLD FRONT SUNDAY AFTERNOON AND EVENING. IN FACT...850 MB TEMPS LOOK TO FALL BACK TO +8C TO +10C BY MONDAY...WHICH WILL BE SUPPORTIVE OF HIGHS ONLY IN THE LOWER HALF OF THE 70S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... THE FIRST HALF OF THIS PERIOD WILL FEATURE FAIR DRY WEATHER AND REBOUNDING TEMPERATURES AS SURFACE-BASED RIDGING CENTERED ALONG THE SPINE OF THE APPALACHIANS SLOWLY DRIFTS EAST TO THE ATLANTIC COAST AND THEN OFFSHORE...AND HEIGHTS ALOFT REBOUND NOTICEABLY IN ADVANCE OF THE NEXT UPPER TROUGH DROPPING SOUTHEAST FROM CENTRAL CANADA. WITH 850 MB TEMPS CLIMBING BACK TO THE +14C TO +16C RANGE BY WEDNESDAY...OUR AREA SHOULD SEE HIGHS RETURNING TO THE LOWER TO MID 80S BY MIDWEEK...WHILE HUMIDITY LEVELS REMAIN COMFORTABLE TO TOLERABLE. THEN DURING WEDNESDAY NIGHT AND THURSDAY...THE AFOREMENTIONED SECOND UPPER TROUGH WILL DIG SOUTHEAST ACROSS THE GREAT LAKES AND NORTHEAST. COUPLED WITH AN ASSOCIATED COOL FRONTAL PASSAGE AT THE LOW LEVELS...THIS WILL RESULT IN THE RETURN OF CONVECTIVE CHANCES FOR BOTH WEDNESDAY NIGHT/THURSDAY...WHICH WILL BE COVERED WITH CHANCE POPS AT THIS TIME. FOLLOWING THE PASSAGE OF THIS SYSTEM...HIGH PRESSURE AND DRIER/COOLER AIR WILL BUILD EAST ACROSS THE GREAT LAKES THURSDAY NIGHT AND FRIDAY...BRINGING A RETURN TO FAIRLY PLEASANT CONDITIONS FOR THE END OF THE WORK WEEK. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS ARE EXPECTED THROUGH EARLY AFTERNOON BUT WITH CONVECTION CONTINUING ALONG THE SOUTHERN TIER AND ALONG A LAKE BREEZE OVER THE NORTHTOWNS...INCLUDING KBUF. BRIEF MVFR CONDITIONS POSSIBLE WITH ANY TSRA. ONCE ANY CONVECTION DISSIPATES TOWARD THIS EVENING...VFR CONDITIONS WILL THEN PERSIST THROUGH THE NIGHT AND INTO SATURDAY...THE LONE EXCEPTION BEING AT KJHW WHERE IFR CONDITIONS IN NOCTURNAL FOG MAY AGAIN DEVELOP. VFR CONDITIONS EXPECTED ON SATURDAY ALBEIT WITH A MID LEVEL CLOUD DECK AT TIMES. OUTLOOK... SUNDAY...VFR/MVFR WITH A CHANCE OF SHOWERS/TSTMS. MONDAY THROUGH WEDNESDAY...MAINLY VFR. && .MARINE... A GENERALLY WEAK PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE LOWER GREAT LAKES THROUGH SATURDAY. A COLD FRONT WILL THEN CROSS THE REGION LATER SATURDAY NIGHT OR SUNDAY. WINDS MAY PICK UP ON SUNDAY ALONG WITH OR BEHIND THE FRONTAL BOUNDARY...BUT FOR NOW WILL KEEP WINDS BELOW SCA CONDITIONS WITH LOW CONFIDENCE ON STRONGER WINDS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...ZAFF NEAR TERM...ZAFF SHORT TERM...JJR LONG TERM...JJR AVIATION...ZAFF MARINE...ZAFF
Hazardous weather outlook, Aug 19, 4:19 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 419 AM EDT FRI AUG 19 2011 NYZ001>008-010>014-019>021-085-200830- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 419 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200830- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 419 AM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 19, 2:20 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 220 PM EDT FRI AUG 19 2011 NYZ012>014-191915- LIVINGSTON NY-ONTARIO NY-WYOMING NY- 220 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. EXPECT RAPIDLY CHANGING CONDITIONS WITH REDUCED VISIBILITY AND PONDING ON ROADWAYS, SO USE EXTRA CARE WHEN DRIVING THROUGH THESE STORMS. THIS STORM WAS LOCATED NEAR MOUNT MORRIS... AND MOVING EAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... GENESEO... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4284 7759 4261 7760 4262 7803 4280 7804 JM
Special weather statement, Aug 19, 3:50 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 350 PM EDT FRI AUG 19 2011 NYZ020-021-192045- ALLEGANY NY-CATTARAUGUS NY- 350 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORM OVER SOUTHEAST ALLEGANY COUNTY... * AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED OVER SOUTHWESTERN ALLEGANY COUNTY...AND MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. THE STORM WILL AFFECT SITES CLOSE TO LITTLE GENESEE AND CERES. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. PREVIOUS STORMS WITH SIMILAR CHARACTERISTICS PRODUCED OVER AN INCH OF RAIN IN LESS AN HOURS TIME. LAT...LON 4200 7838 4216 7835 4216 7802 4199 7793 RSH
Special weather statement, Aug 19, 3:51 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 351 PM EDT FRI AUG 19 2011 NYZ020-021-192045- ALLEGANY NY-CATTARAUGUS NY- 351 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORM OVER SOUTHWEST ALLEGANY COUNTY... * AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED OVER SOUTHWESTERN ALLEGANY COUNTY...AND MOVING SOUTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. THE STORM WILL AFFECT SITES CLOSE TO LITTLE GENESEE AND CERES. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. PREVIOUS STORMS WITH SIMILAR CHARACTERISTICS PRODUCED OVER AN INCH OF RAIN IN LESS AN HOURS TIME. LAT...LON 4200 7838 4216 7835 4216 7802 4199 7793 RSH
Local storm report, Aug 19, 4:38 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
438 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 NW PERRY 42.73N 78.02W
08/19/2011 M0.75 INCH WYOMING NY TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME-SIZED HAIL COVERING THE
GROUND.
&&
EVENT NUMBER BUF1100210
JAMSpecial weather statement, Aug 19, 5:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 555 PM EDT FRI AUG 19 2011 NYZ014-192300- ONTARIO NY- 555 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL ONTARIO COUNTY... * AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR CANANDAIGUA...AND MOVING SOUTHEAST AT JUST 10 MPH. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4288 7700 4277 7730 4291 7745 4296 7725 RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:13 AM EDT | Special Weather Statement | BUF | Cattaraugus | 62 min |
| Aug 19, 12:59 AM EDT | Special Weather Statement | BUF | Cattaraugus | 61 min |
| Aug 19, 12:08 PM EDT | Areal Flood Advisory | BUF | Allegany | 3 hr |
| Aug 19, 12:10 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 65 min |
| Aug 19, 12:39 PM EDT | Flash Flood Warning | BUF | Allegany | 110 min |
| Aug 19, 1:15 PM EDT | Severe Thunderstorm Warning | BUF | Wyoming | 45 min |
| Aug 19, 2:20 PM EDT | Special Weather Statement | BUF | Livingston | 55 min |
| Aug 19, 3:50 PM EDT | Special Weather Statement | BUF | Allegany | 55 min |
| Aug 19, 3:51 PM EDT | Special Weather Statement | BUF | Allegany | 54 min |
| Aug 19, 4:06 PM EDT | Areal Flood Advisory | BUF | Allegany | 119 min |
| Aug 19, 6:23 PM EDT | Areal Flood Advisory | BUF | Livingston, Ontario | 97 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.